Magical Truthsaying Bastard Shadesong (shadesong) wrote,
Magical Truthsaying Bastard Shadesong
shadesong

  • Mood:

Trileptal Alert

Since I know I'm not the only one here on Trileptal...

Novartis warns of skin issues with epilepsy drug
Some serious reactions may be life-threatening, company says
Updated: 3:05 p.m. ET April 20, 2005

WASHINGTON - Novartis AG’s epilepsy drug Trileptal has a new warning about life-threatening skin reactions reported by patients who took the medicine, the company and the Food and Drug Administration said.

“Such serious skin reactions may be life-threatening, and some patients have required hospitalization with very rare reports of fatal outcome,” Novartis said in a letter to physicians that was posted on the FDA Web site.

The problems, reported in both adults and children, included two serious skin disorders called toxic epidermal necrolysis and Stevens-Johnson syndrome.

The reported rate of those conditions among Trileptal patients was three to 10 times higher than what would be expected in the general population, the Novartis letter said.

“Therefore, if a patient develops a skin reaction while taking Trileptal, consideration should be given to discontinuing Trileptal use and prescribing another anti-epileptic medication,” the company said.

Trileptal is approved for treating partial seizures in adults and children ages 4 to 16 with epilepsy.

A “limited number” of other life-threatening reactions involving multiple organs also have been reported following the start of Trileptal therapy, Novartis said. Symptoms varied but included fever, rash and liver and kidney inflammation.

(ganked from epileptics)
Subscribe
  • Post a new comment

    Error

    default userpic

    Your IP address will be recorded 

    When you submit the form an invisible reCAPTCHA check will be performed.
    You must follow the Privacy Policy and Google Terms of use.
  • 4 comments